Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First line Isentress in Induction - Maintenance?
Dec 10, 2007

Doctor, I am treatment naive with a high VL (750K+). My Dr has prescribed Reyataz, Ebzicom, and Isentress. He used Isentress for its fast reduction in VL but then plans to take me off of it. I am concerned with the toxicity of the Nukes and might want to drop one or both and KEEP the Isentress. What do you think of this? Have not started any treatment yet.

Response from Dr. Pierone

This notion of induction-maintenance has been around a long time and there are really very few studies which support its use. Even when the viral load is quite high, traditional regimens work quite well. So the strategy of adding a 4th or 5th drug is overly aggressive and unnecessary.

Epzicom contains abacavir (Ziagen) and the risk of hypersensitivity reaction relegates this agent to second line behind Truvada. Unboosted Reyataz is an ok agent, but adding 100mg of Norvir significantly increases its potency and lowers the chance of developing resistance. Isentress is an excellent addition to the roster of HIV medications, but we have very little data thus far in treatment nave patients. I would consider using it first line in a very select situations (in a patient I wish to avoid nukes and protease inhibitors altogether), but again, not as part of this questionable induction-maintenance scheme.

Good luck!



Previous
Atripla and false poz test for pot
Next
How important is undetectable?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement